Mathematical Methods of Operations Research

, Volume 62, Issue 3, pp 437–452

The G/M/1 queue revisited

Original Article

DOI: 10.1007/s00186-005-0032-6

Cite this article as:
Adan, I., Boxma, O. & Perry, D. Math Meth Oper Res (2005) 62: 437. doi:10.1007/s00186-005-0032-6


The G/M/1 queue is one of the classical models of queueing theory. The goal of this paper is two-fold: (a) To introduce new derivations of some well-known results, and (b) to present some new results for the G/M/1 queue and its variants. In particular, we pay attention to the G/M/1 queue with a set-up time at the start of each busy period, and the G/M/1 queue with exceptional first service.

Copyright information

© Springer-Verlag 2005

Authors and Affiliations

  1. 1.EURANDOM and Department of Mathematics and Computer ScienceEindhoven University of TechnologyEindhovenThe Netherlands
  2. 2.Department of StatisticsUniversity of HaifaHaifaIsrael